Connecticut, 2015

Heavy Snow in Connecticut, February 8 to 10, 2015

February 8 to 10, 2015 · NWS BOX · 3 events in 3 counties and zones

A clipper low moved across southern Quebec on February 7. This was followed by low pressure moving east from the Great Lakes on February 8.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A clipper low moved across southern Quebec on February 7. This was followed by low pressure moving east from the Great Lakes on February 8. On February 9 & 10, low pressure moved off the mid-Atlantic coast becoming a noreaster as it approached southern New England. This all resulted in a long duration snow storm that dumped up to a foot and a half of snow across southern New England.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 8, 4:33 AM EST, 27 minutes earlier.

Area forecast discussion, Feb 8, 4:33 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EST SUN FEB 8 2015

.SYNOPSIS...
A LONG DURATION WINTER STORM WITH HEAVY SNOWFALL AND GUSTY NORTHEAST
WINDS WILL IMPACT THE REGION TODAY THROUGH MONDAY NIGHT BEFORE TAPERING
OFF TUESDAY MORNING. DRY WEATHER LATER TUE INTO WED FOLLOWED BY YET
ANOTHER POTENTIAL WINTER STORM AROUND THU. OF GREATER CERTAINTY IS
THE LIKELIHOOD OF NEAR RECORD COLD LATE NEXT WEEK AND WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

*** MODEST SNOW ACCUMULATIONS EARLY THIS MORNING ***

TODAY...

THE FIRST ROUND OF OVERRUNNING PRECIP BEGINNING TO EXIT WESTERN
NEW ENGLAND AT 430 AM. GOOD MODEL AGREEMENT THAT THIS FIRST WAVE
OF PRECIP TAPERS OFF EARLY THIS MORNING WITH A LULL INTO EARLY
AFTERNOON AS SOME MID LEVEL DRY AIR OVERSPREADS THE REGION. SNOW
TOTALS BY MID MORNING WILL AVERAGE 2-4" WITH 1-3" ACROSS
CT...SOUTHERN RI AND MA. WHILE SNOW MAY NOT COMPLETELY COME TO AN
LATER THIS MORNING AND EARLY AFTERNOON...SNOW INTENSITY WILL BE
MUCH LESS WITH JUST FLURRIES OR PERIODIC LIGHT SNOW. STEADIER SNOW
THEN REDEVELOPS LATE THIS AFTERNOON AS NEXT SURGE OF WARM AIR
ADVECTION OVERSPREADS THE REGION.

AS ARCTIC HIGH PRES SLIDES SOUTHEAST FROM ONTARIO INTO QUEBEC
TODAY...ALONG WITH WEAK WAVE OF LOW PRES TRACKING SOUTH OF NEW
ENGLAND...SHALLOW COLD AIR WILL BEGIN TO BLEED SOUTHWARD INTO THE
REGION. THIS WILL RESULT IN A WELL DEFINED COASTAL FRONT TO DEVELOP
OVER EASTERN MA...SOMEWHERE IN THE I495 TO ROUTE 128 CORRIDOR OF
NORTHEAST MA. THIS COMBINED WITH DEVELOPING LOW LEVEL NE JET/COLD
CONVEYOR BELT MAY PROVIDE SOME ENHANCEMENT TO THE SNOWFALL LATER
TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...

*** MAJOR WINTER STORM IMPACTS THE REGION WITH HEAVY SNOW
  ACCUMULATIONS ALONG WITH BLOWING AND DRIFTING SNOW ***

1) SNOW TOTALS...

GOOD MODEL AGREEMENT AMONG THE GLOBAL AND HIGH RES MODELS THIS
PERIOD WITH CLASSIC SYNOPTIC SETUP FOR HEAVY SNOW HERE WITH ARCTIC
HIGH PRES OVER EASTERN QUEBEC AND MODEST FRONTAL WAVES TRACKING
ALONG OR JUST SOUTH OF 40N. WITHIN THIS SETUP IS A ROBUST AND LONG
DURATION ONSHORE LOW LEVEL JET/MOIST COLD CONVEYOR BELT /CCB/ WHICH
WILL TRANSPORT COPIOUS MOISTURE INTO THE COLD AIRMASS OVER SOUTHERN
NEW ENGLAND. THIS STRONG AND MOIST LOW LEVEL JET/CCB WILL ENHANCE
SNOWFALL RATES VIA FGEN ON THE NOSE OF THE JET ALONG WITH AN UPSLOPE
COMPONENT ACROSS THE WORCESTER HILLS AND EAST SLOPES OF THE
BERKSHIRES. CONVERSELY THIS WILL RESULT IN A BIT OF A SHADOWING
EFFECT ON THE WEST SIDE OF THE WORCESTER HILLS INTO THE CT RVR VLY
IN RESPONSE TO DOWNSLOPING WIND COMPONENT. FURTHERMORE...STRONG
COASTAL FRONT AND ITS ASSOCIATED FRONTAL CIRCULATION WILL ENHANCE
SNOWFALL RATES ACROSS NORTHEAST MA AND POSSIBLY INTO NORTHERN RI.

NOW THAT THE GFS IS DOWN TO 13KM RESOLUTION WE ARE ABLE TO SEE SOME
OF THESE DETAILS WITH THE GFS PRECIP MAX IN NORTHEAST MA WITH QPF UP
TO 1.65 INCHES STORM TOTAL. GFS HAS A SECONDARY MAX OF 1.5 ON THE
EAST SLOPES OF THE BERKS. NAM A BIT HIGHER WITH JUST OVER 2" IN
NORTHEAST MA. LIKEWISE FOR THE HI RES ARW AND NMM WITH JUST OVER 2"
QPF ACROSS NORTHEAST MA AND SECONDARY MAXES IN WORCESTER HILLS...
EAST SLOPES OF BERKS AND A MINIMUM OF 0.50 TO 0.75 IN BETWEEN.

NOW THAT THE HI RES AND GLOBAL MODELS /GFS/ ARE PICKING UP ON THESE
MESOSCALE EFFECTS WE HAVE INCREASING CONFIDENCE FOR HIGHER SNOWFALL
WITH A FEW AREAS /AS MENTIONED ABOVE/ RECEIVING 18-24" OF SNOWFALL
BY 12Z TUE! OTHER STORM ATTRIBUTES INCLUDE GUSTY NORTHEAST WINDS
FROM THIS LOW LEVEL JET WITH WINDS OF 30-40 MPH ACROSS EASTERN MA
AND INTO RI. THIS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING
SNOW YIELDING NEAR WHITE-OUT CONDITIONS AT TIMES.

2) PTYPE...

MODELS CONTINUE TO SHOW THE LEADING OF A MID LEVEL WARM NOSE
ADVECTING INTO THE SOUTH COAST OF MA AND RI. MEANWHILE SHALLOW COLD
AIR WILL BE ADVECTING SOUTHWARD DOWN THE COASTAL PLAIN. MODEL
SOUNDINGS SHOW A STRONG SLEET/ICE PELLET SIGNATURE ALONG THE SOUTH
COAST INCLUDING SOUTHEAST MA. SOME WHILE THERE COULD BE SOME
FREEZING RAIN HERE SLEET APPEARS THE MAIN PTYPE AT TIMES ALONG WITH
SNOW. THE COASTAL FRONT WILL HAVE AN IMPACT HERE AS ENOUGH BOUNDARY
LAYER WARMING ON THE SOUTHEAST SIDE OF THE COASTAL FRONT MAY YIELD
RAIN FOR CAPE COD AND THE ISLANDS.

3) WINTER WEATHER HEADLINES...

WINTER STORM WARNING REMAIN IN EFFECT. WE CONVERTED THE WATCH TO A
WARNING WITH THE EXPECTATION OF 4-8" OF SNOW AND SLEET ACROSS
SOUTHERN RI INTO SOUTH COASTAL MA TO THE CAPE COD CANAL. FOR CAPE
COD WILL ISSUE A WINTER WEATHER ADVISORY FOR SEVERAL INCHES OF
SNOW/SLEET. RAIN WILL MIX IN AT TIMES ESPECIALLY ACROSS THE OUTER
CAPE. THUS MORE SNOW AND SLEET FOR THE UPPER CAPE. AS MENTIONED
ABOVE SOUNDINGS SUGGEST ENOUGH RAIN MIXING IN ACROSS THE ISLANDS FOR
NO HEADLINES.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...

HIGHLIGHTS...

* ANOTHER WINTER STORM POSSIBLE THURSDAY/FRIDAY???
* NEAR RECORD COLD POSSIBLE LATE NEXT WEEK

ACTIVE WEATHER PATTERN SHOWS NO SIGNS OF LETTING UP. MEDIUM RANGE
MODELS SOW POTENTIAL FOR YET ANOTHER WINTER STORM THU/FRI AS 500 MB
SHORT WAVE CLOSES OFF NEAR SOUTHERN NEW ENGLAND. DIFFERENCES BETWEEN
00Z GFS AND ECMWF/UKMET ARE IN TIMING...WITH GFS FASTER TO CLOSE
SYSTEM OFF S OF REGION WHICH RESULTS IN MORE SIGNIFICANT IMPACT THAN
00Z ECMWF/UKMET WHICH CLOSE IT OFF TO OUR E OVER GULF OD MAINE. FOR
NOW WE ARE UTILIZING MODEL BLEND WHICH BRINGS AT LEAST FEW INCHES OF
SNOW. WOULD LIKE TO SAY THIS SYSTEM WILL PASS HARMLESSLY OUT TO SEA
BUT WE ALL KNOW THE TRENDS OF PAST FEW WEEKS.

SYSTEM ALSO DELAYS ONSET OF ARCTIC BLAST...NOW LOOKING MORE LIKELY
FRI INTO SAT. STILL LOOKS LIKE COLDEST TEMPERATURES WE HAVE SEEN IN
SOME TIME AS HIGHS MAY NOT GET OUT OF SINGLE NUMBERS/TEENS AND
OVERNIGHT LOWS DROP WELL BELOW ZERO ACROSS MUCH OF INTERIOR.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

NEAR-TERM /THROUGH MONDAY NIGHT/...

THRU 12Z...TRENDS WILL BE TOWARD MVFR IN MAINLY LIGHT SNOW. WINDS
FAIRLY LIGHT. SNOW ACCUMULATIONS BY 12Z 1-3" WITH HIGHEST AMOUNTS
ACROSS NORTHERN MA INTO BOSTON AREA.

AFTER 12Z...MVFR TRENDING TOWARD IFR. SNOW...MAINLY LIGHT WILL
TAPER OFF TO FLURRIES LATE THIS MORNING INTO THE EARLY AFTERNOON.
THEN SNOW WILL REDEVELOP LATE IN THE DAY. NEW SNOWFALL FROM 12Z-
00Z APPROXIMATELY 2-4". NE WINDS WILL INCREASE SLOWLY THRU THE
DAY.

SUNDAY NIGHT THRU MON NIGHT...IFR WITH LIFR AT TIMES IN A STEADY
SNOW...MODERATE TO HEAVY AT TIMES. NE WINDS INCREASE TO G25-30KT.
THIS WILL RESULT IN CONSIDERABLY BLOWING AND DRIFTING SNOW. NEW
SNOWFALL FROM 00Z MON THRU 12Z TUE 8-15"...2-5" FOR SOUTH COASTAL
MA AND RI.

KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF. STEADY SNOW
TAPERS OFF LATE THIS MORNING AND EARLY AFTERNOON...THEN REDEVELOPS
LATE THIS AFTERNOON AND CONTINUE INTO MON NIGHT BEFORE ENDING
SOMETIME TUE AM. STORM TOTAL SNOWFALL 18-24".

KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF. PERIODS OF LIGHT
SNOW TAPER OFF LATER THIS MORNING AND EARLY AFTERNOON...BUT THEN
REDEVELOP LATER TODAY WITH A STEADY SNOW TONIGHT/MON AND MON
NIGHT. STORM TOTAL SNOWFALL 10-14" WITH LOW RISK OF UP TO 18".

OUTLOOK...TUESDAY AND THURSDAY...

TUESDAY...MODERATE CONFIDENCE. IFR/MVFR IN SNOW EARLY...ESPECIALLY
NEAR COAST. N WINDS GUSTING TO 25-35KT.

WEDNESDAY...HIGH CONFIDENCE. VFR EXPECTED AS HIGH PRESSURE SETTLES
IN FROM THE NW.

THURSDAY...LOW CONFIDENCE, MVFR/IFR POSSIBLE IN SNOW...ESPECIALLY
LATER IN DAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT-TERM /THROUGH MONDAY NIGHT/...MODERATE TO HIGH CONFIDENCE.

TODAY...

MODEST NE WINDS THIS MORNING BUT INCREASING THIS AFTERNOON TO 20-30
KT WITH HIGHEST SPEEDS ACROSS THE NORTHERN MA WATERS VICINITY OF
CAPE ANN. THUS SEAS WILL BUILD THIS AFTERNOON. SNOW REDUCES VSBY
EARLY THIS MORNING AND AGAIN LATE TODAY.

TONIGHT/MON/MON NIGHT...

NE GALES DEVELOP WITH STRONGEST WINDS EASTERN MA WATERS. HENCE GALE
WARNINGS REMAIN POSTED. MORE MARGINAL RI WATERS AND SOUTHERN MA
WATERS. THUS GALE WATCH POSTED THERE. VSBY LESS THAN 1 MILE IN
MODERATE TO HEAVY SNOW NORTHERN MA WATERS...SLEET/SNOW AND RAIN
ELSEWHERE. SEAS BUILD TO 15-20 FT BY MON NIGHT ACROSS THE EASTERN MA
WATERS.

OUTLOOK...TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE.

GALES SLOWLY EASE TUE AS LOW PRESSURE HEADS FARTHER OUT TO SEA AND
SHOULD FALL BELOW SCA EARLY WED...THOUGH SEAS WILL TAKE LONGER TO
SUBSIDE.

YET ANOTHER LOW PRESSURE SYSTEM MAY AFFECT WATERS THU WITH POTENTIAL
FOR N/NE GALES.

&&

.TIDES/COASTAL FLOODING...

TIDES ARE ASTRONOMICALLY LOW WITH BOSTON AROUND 9.1 FT MON
AFTERNOON AND 9.3 FT MON NIGHT. THUS WOULD NEED ABOUT A 3 FT STORM
SURGE TO INDUCE COASTAL FLOODING.

DESPITE PROLONGED ONSHORE FLOW WIND SPEEDS PEAK AROUND 40 KT MON/MON
NIGHT. THIS COMBINED WITH ONLY MODEST PRESSURE FALLS WILL LIKELY
ONLY YIELD A STORM SURGE OF 1.5 FT. IF SURGE VALUES CAN CLIMB TO
ABOUT 3 FT AND SEAS OFFSHORE GROW TO 20 FT THERE COULD BE AREAS OF
MINOR COASTAL FLOODING ALONG THE EASTERN MA SHORELINE. HOWEVER AT
THIS TIME IT APPEAR UNLIKELY AND ONLY A VERY LOW RISK. THUS NO
COASTAL FLOOD HEADLINES ISSUED AT THIS TIME. IF FLOODING WERE TO
COMMENCE THE AREA OF GREATEST CONCERN WOULD BE FROM
HULL/SCITUATE/MARSHFIELD/DUXBURY/PLYMOUTH TO SANDWICH HARBOR.

&&

.CLIMATE...
INTO MID-FEBRUARY...A CONSENSUS OF FORECAST GUIDANCE HAS SOME OF
THE COLDEST AIR OF THE SEASON ACROSS OUR REGION...PERHAPS EVEN
COLDER THAN THE ARCTIC AIR OUTBREAK OF 2004. FOR INFORMATIONAL
PURPOSES...BELOW IS A CLIMATE SUMMARY OF COLDEST TEMPERATURES
OBSERVED AND THE LAST TIME HIGH TEMPERATURES WERE BELOW 10
DEGREES.

              ALL-TIME COLDEST TEMP       ALL-TIME COLDEST HIGH

BOSTON        -18     02/09/1934           2     12/30/1917
HARTFORD      -26     01/22/1961          -1     12/30/1917
PROVIDENCE    -17     02/09/1934           1     02/05/1918
WORCESTER     -24     02/16/1943          -2     01/08/1968

              FEBRUARY COLDEST TEMP       FEBRUARY COLDEST HIGH

BOSTON        -18     02/09/1934           3     02/09/1934
HARTFORD      -24     02/16/1943           0     02/15/1943
PROVIDENCE    -17     02/09/1934           1     02/05/1918
WORCESTER     -24     02/16/1943           0     02/05/1918

              LAST TIME HIGH <= 10        ...IN FEBRUARY

BOSTON                01/09/2004                 02/15/1943
HARTFORD              01/14/2004                 02/17/1979
PROVIDENCE            01/19/1994                 02/14/1979
WORCESTER             01/03/2014                 02/04/1996

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR CTZ002>004.
MA...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MAZ002>019-026.
     WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR MAZ020-021.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST TUESDAY FOR MAZ022.
RI...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR RIZ001>005.
     WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR RIZ006-007.
MARINE...GALE WARNING FROM 3 AM MONDAY TO 7 AM EST TUESDAY FOR
     ANZ230>232-250-251-254.
     GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING FOR
     ANZ233>235-237-255-256.
     SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 7 AM EST TUESDAY FOR
     ANZ236.

&&

SYNOPSIS...NOCERA/JWD
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...JWD
AVIATION...NOCERA/JWD
MARINE...NOCERA/JWD
TIDES/COASTAL FLOODING...
CLIMATE...JWD
Hazardous weather outlook, Feb 8, 4:04 AM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EST SUN FEB 8 2015

CTZ002>004-MAZ002>019-026-RIZ001>005-090915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
404 AM EST SUN FEB 8 2015

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

POTENTIALLY LIFE THREATENING RECORD COLD TEMPERATURES AND WIND
CHILLS ARE POSSIBLE SOMETIME LATE THIS WEEK INTO NEXT
WEEKEND...BUT TIMING OF THE COLDEST AIR REMAINS UNCERTAIN. WIND
CHILL WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED IN THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020-021-RIZ006-007-090915-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
404 AM EST SUN FEB 8 2015

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

POTENTIALLY LIFE THREATENING RECORD COLD TEMPERATURES AND WIND
CHILLS ARE POSSIBLE SOMETIME LATE THIS WEEK INTO NEXT
WEEKEND...BUT TIMING OF THE COLDEST AIR REMAINS UNCERTAIN. WIND
CHILL WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED IN THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ023-024-RIZ008-090915-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
404 AM EST SUN FEB 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED SUNDAY THROUGH
MONDAY NIGHT WITH 1 TO 3 INCHES OF ACCUMULATION. IF IT ENDS UP
BEING COLDER THAN EXPECTED...AMOUNTS MAY END UP A FEW INCHES
HIGHER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ022-090915-
BARNSTABLE MA-
404 AM EST SUN FEB 8 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

POTENTIALLY LIFE THREATENING RECORD COLD TEMPERATURES AND WIND
CHILLS ARE POSSIBLE SOMETIME LATE THIS WEEK INTO NEXT
WEEKEND...BUT TIMING OF THE COLDEST AIR REMAINS UNCERTAIN. WIND
CHILL WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED IN THIS TIME
FRAME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ233>235-237-255-256-090915-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
404 AM EST SUN FEB 8 2015

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>232-250-251-254-090915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
404 AM EST SUN FEB 8 2015

...GALE WARNING IN EFFECT FROM 3 AM MONDAY TO 7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ236-090915-
NARRAGANSETT BAY-
404 AM EST SUN FEB 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW PROBABILITY OF NORTHEAST GALES MONDAY INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heavy snow. Local standard time, as filed.

Heavy Snow, Hartford

When
February 8, 5:00 AM EST to February 9, 10:30 PM EST
Where
Hartford forecast zone
Reported by
Amateur Radio
Coordinates
41.819, -72.572 (the zone’s center; the record gives no point)

Five to thirteen inches of snow fell across Hartford County.

Heavy Snow, Tolland

When
February 8, 5:00 AM EST to February 10, 7:00 AM EST
Where
Tolland forecast zone
Reported by
Trained Spotter

Six to ten inches of snow fell across Tolland County.

Heavy Snow, Windham

When
February 8, 5:00 AM EST to February 9, 8:00 PM EST
Where
Windham forecast zone
Reported by
Amateur Radio
Coordinates
41.827, -71.977 (the zone’s center; the record gives no point)

Seven to nine inches of snow fell across Windham County.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2015Every state in 2015This day in weather historyWarnings in Connecticut, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560593, 560594, 560595.